Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 29, 2021Gulf County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 29, 2021, 6:28 PM CDT for Gulf County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2021, 6:28 PM CDT (23:28 UTC)
Expired
Jun 29, 2021, 7:15 PM CDT
In force
47 min
Issued by
NWS Tallahassee, FL

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 86 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS82 KTAE 292328
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
728 PM EDT Tue Jun 29 2021
 
FLZ014-114-300015-
Inland Gulf FL-Coastal Gulf FL-
728 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF COUNTY UNTIL 815 PM
EDT/715 PM CDT/...

At 728 PM EDT/628 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Wewahitchka, or 21 miles north of Port St. Joe,
moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff
and Dalkeith.

LAT...LON 2996 8539 3002 8539 3004 8540 3004 8539
      3020 8539 3020 8512 3017 8514 3014 8513
      3013 8514 3012 8513 3011 8515 3010 8514
      3009 8515 3008 8514 3004 8513 3002 8510
      3001 8510
TIME...MOT...LOC 2328Z 091DEG 14KT 3011 8519 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:12 PM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jun 29, 1:12 PM CDT, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
212 PM EDT Tue Jun 29 2021

.NEAR TERM [Through Wednesday]...

The current broad upper level vorticity maxima across the Gulf of
Mexico is expected to remain somewhat quasi-stationary through the
remainder of Wednesday, with the chance for showers and
thunderstorms likely to continue through the near term. A strong
Bermuda surface high pressure system is contributing to a rather
deep low level moisture field across the region that will aid in the
development of these storms through the afternoon and evening hours.
Most thunderstorm activity will likely be diurnal in nature, and
should dissipate shortly after or just before sunset. Given the
conducive environment for pop up thunderstorms, PoPs tomorrow are
rather high (50% or higher) for much of the region.  Lows tonight
will generally be in the low 70s across the region, with highs
topping out at around the upper 80s to low 90s.

.SHORT TERM [Wednesday Night Through Thursday]...

The low to mid-level flow pattern continues to transition from
easterly on Wednesday to southerly on Thursday. This sets the
stage for widespread convection on Thursday that will gradually
propagate northward along sea-breeze/outflow boundaries. Given
the anomalously moist air mass in place, and in collaboration
with surrounding PoPs will range from 50 to 70 pct, which is
above climatology.

.LONG TERM [Thursday Night Through Tuesday]...

The main concerns for impactful weather will be over the 4th of
July Weekend into early next week, with the potential for heavy
rainfall, isolated severe weather, and an increasing rip current
threat for all of the gulf beaches.

On Friday, deep layer southwest flow is modeled to take hold, as
a low closing off in the Ohio Valley sends a "cold" front into the
Southeast US. While this is not expected to change our air mass
notably, as it stalls/dissipates near the region, it'll maintain
chances for showers and thunderstorms well above climo. PoPs are
generally forecast 60-80 pct each day through Monday, tapering
down some by Tuesday.

Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through at least Monday. Instability remains questionable given
considerable cloud cover, but the winds aloft are unseasonably
robust, so a marginal severe weather threat is possible. Some
minor nuisance flooding is also possible (See Hydrology section).

With a persistent, at times brisk southwest flow along the coast,
surf heights will increase, enhancing the rip current threat
beginning Friday, with increasing confidence for a high risk
during the Fourth of July weekend. We will continue to fine tune
the forecast as we approach the major holiday weekend.

&&

.AVIATION...
[Through 18Z Wednesday]

VFR conditions should remain through the rest of the day, with
occasional MVFR/IFR conditions during afternoon thunderstorms that
may move over the terminal. During the late overnight hours, MVFR to
LIFR Cigs and Vsbys are expected to develop across the VLD and ABY
terminals. These conditions should quickly erode by the early
morning hours and become VFR through the remainder of the afternoon
on Wednesday.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday with the approach of a
cold front.

&&

.FIRE WEATHER...

Other than low dispersions tomorrow, there are currently no fire
weather concerns at this time, as a rather moist air mass is still
in place across the region.

&&

.HYDROLOGY...

Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches outside of Southwest
Georgia, where amounts around 1 to 1.5 inches are forecast. With
the approach of the front, there continues to be upside potential
to the precip amounts, with isolated values around 4 to 5 inches
possible. At this time, the main concern is nuisance flooding,
given the broader time frame of accumulation. On the river front,
the Choctawhatchee at Bruce remains in action and is forecast to
drop below this stage on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   90  72  84  72  84 /  60  40  60  20  60
Panama City   87  74  83  74  84 /  50  30  50  20  40
Dothan        89  71  85  72  85 /  50  30  60  20  60
Albany        92  73  87  73  88 /  30  30  60  20  70
Valdosta      92  71  85  72  85 /  30  30  70  20  60
Cross City    91  71  85  72  84 /  70  50  70  30  50
Apalachicola  85  75  81  75  82 /  50  40  40  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF

In the hours before

Local storm report, Jun 29, 5:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 NW LIVINGSTON         31.42N 83.95W
06/29/2021                   WORTH              GA   911 CALL CENTER

            REPORT OF A TREE DOWN ON POWERLINES ALONG
            HWY 133.

&&

RH
Local storm report, Jun 29, 5:58 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     SOUTHWEST GA REGIONAL A 31.53N 84.20W
06/29/2021  M40 MPH          DOUGHERTY          GA   ASOS

            ASOS STATION KABY ALBANY MEASURED A 40 MPH
            GUST.

&&
Local storm report, Jun 29, 6:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     1 ENE CASA BLANCO       30.52N 83.88W
06/29/2021                   JEFFERSON          FL   UTILITY COMPANY

            FALLEN TREES OR LIMBS RESULTED IN A POWER
            OUTAGE NEAR HIGHWAY 19 AND WAUKEENAH HIGHWAY
            AS REPORTED ON THE DUKE ENERGY OUTAGE
            WEBSITE.

&&
Local storm report, Jun 29, 6:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     BELLVIEW                31.16N 84.60W
06/29/2021                   MILLER             GA   911 CALL CENTER

            TREE DOWN NEAR BELLVIEW.

&&
Local storm report, Jun 29, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM EDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     1 NNE LOIS              30.54N 83.91W
06/29/2021                   JEFFERSON          FL   UTILITY COMPANY

            FALLEN TREES OR LIMBS RESULTED IN A POWER
            OUTAGE NEAR HIGHWAY 90 AND OLD LLOYD ROAD AS
            REPORTED ON THE DUKE ENERGY OUTAGE WEBSITE.

&&
Special weather statement, Jun 29, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
728 PM EDT Tue Jun 29 2021

FLZ014-114-300015-
Inland Gulf FL-Coastal Gulf FL-
728 PM EDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF COUNTY UNTIL 815 PM
EDT/715 PM CDT/...

At 728 PM EDT/628 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Wewahitchka, or 21 miles north of Port St. Joe,
moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stonemill Creek, Wewahitchka, Overstreet, Honeyville, Chipola Cutoff
and Dalkeith.

LAT...LON 2996 8539 3002 8539 3004 8540 3004 8539
      3020 8539 3020 8512 3017 8514 3014 8513
      3013 8514 3012 8513 3011 8515 3010 8514
      3009 8515 3008 8514 3004 8513 3002 8510
      3001 8510
TIME...MOT...LOC 2328Z 091DEG 14KT 3011 8519

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:18 PM CDTSpecial Weather StatementTAEBay27 min
Jun 28, 7:20 PM CDTSpecial Marine WarningTAE26 min
Jun 29, 12:37 PM CDTSpecial Weather StatementTAEWalton53 min
Jun 29, 1:12 PM CDTSpecial Weather StatementTAEDixie, Lafayette63 min
Jun 29, 1:16 PM CDTSpecial Weather StatementTAEWashington44 min
Jun 29, 1:19 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton26 min
Jun 29, 1:28 PM CDTSevere Thunderstorm WarningTAEDixie32 min
Jun 29, 1:54 PM CDTSpecial Marine WarningTAE96 min
Jun 29, 2:11 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor55 min
Jun 29, 2:32 PM CDTSpecial Weather StatementTAEMadison43 min
Jun 29, 2:47 PM CDTSevere Thunderstorm WarningTAEJefferson, Taylor73 min
Jun 29, 3:15 PM CDTSpecial Weather StatementTAEJefferson45 min
Jun 29, 3:18 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison42 min
Jun 29, 3:25 PM CDTSpecial Marine WarningTAE65 min
Jun 29, 3:49 PM CDTSpecial Weather StatementTAEWakulla41 min
Jun 29, 3:59 PM CDTSpecial Weather StatementTAEColquitt, Cook, Grady, Thomas, Worth61 min
Jun 29, 4:37 PM CDTSevere Thunderstorm WarningTAEDecatur53 min
Jun 29, 4:39 PM CDTSpecial Weather StatementTAEBen Hill, Tift, Turner, Worth66 min
Jun 29, 4:44 PM CDTSevere Thunderstorm WarningTAEColquitt, Grady, Mitchell, Thomas, Worth61 min
Jun 29, 4:54 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift, Turner, Worth66 min
Jun 29, 5:19 PM CDTSevere Thunderstorm WarningTAEBaker, Dougherty, Miller41 min
Jun 29, 5:51 PM CDTSpecial Weather StatementTAECalhoun, Clay, Early, Lee, Quitman, Randolph and 1 more54 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.